IDEAS home Printed from https://ideas.repec.org/a/bla/buecrs/v41y1989i4p287-94.html
   My bibliography  Save this article

Equiproportionate Growth of Incomes and After-Tax Inequality

Author

Listed:
  • Moyes, Patrick

Abstract

On the one hand, progressive taxation in the sense of an increasing average tax rate is known to cut relative income differentials. On the other hand, equiproportionate additions to incomes generate a more than proportional increase of tax revenue under progressive taxation. The author proves in the paper that increasing residual progression is a necessary and sufficient condition for an equiproportionate growth in all incomes to reduce after tax inequality. Copyright 1989 by Blackwell Publishing Ltd and the Board of Trustees of the Bulletin of Economic Research

Suggested Citation

  • Moyes, Patrick, 1989. "Equiproportionate Growth of Incomes and After-Tax Inequality," Bulletin of Economic Research, Wiley Blackwell, vol. 41(4), pages 287-294, October.
  • Handle: RePEc:bla:buecrs:v:41:y:1989:i:4:p:287-94
    as

    Download full text from publisher

    To our knowledge, this item is not available for download. To find whether it is available, there are three options:
    1. Check below whether another version of this item is available online.
    2. Check on the provider's web page whether it is in fact available.
    3. Perform a search for a similarly titled item that would be available.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Contoyannis, Paul & Forster, Martin, 1999. "The distribution of health and income: a theoretical framework," Journal of Health Economics, Elsevier, vol. 18(5), pages 603-620, October.
    2. Marat Ibragimov & Rustam Ibragimov, 2007. "Market Demand Elasticity and Income Inequality," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 32(3), pages 579-587, September.
    3. Valentino Dardoni & Peter Lambert,, 2000. "Progressivity comparisons," IFS Working Papers W00/18, Institute for Fiscal Studies.
    4. Dardanoni, Valentino & Lambert, Peter J., 2002. "Progressivity comparisons," Journal of Public Economics, Elsevier, vol. 86(1), pages 99-122, October.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:bla:buecrs:v:41:y:1989:i:4:p:287-94. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (Christopher F. Baum). General contact details of provider: http://www.blackwellpublishing.com/journal.asp?ref=0307-3378 .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.